Remeron/Mirtazapine.

Discussion in 'Fibromyalgia Main Forum' started by Shazzy, Nov 8, 2002.

  1. Shazzy

    Shazzy New Member

    Hi All.

    I have looked at the side effects etc of the drug Remeron/Mirtazapine that i am shortly due start.

    I was wondering how many others have used or are using this antidepressant and what they thought of it as in. Side effects, Help sleeping, lifting fatique, Helping anxiety, or anything really. I have been on so many differant anti-depressant. Will this one really work for me when all the others have failed miserable?

    Thanks for any opinions you have,
    Shazzy
  2. Shazzy

    Shazzy New Member

    Hi All.

    I have looked at the side effects etc of the drug Remeron/Mirtazapine that i am shortly due start.

    I was wondering how many others have used or are using this antidepressant and what they thought of it as in. Side effects, Help sleeping, lifting fatique, Helping anxiety, or anything really. I have been on so many differant anti-depressant. Will this one really work for me when all the others have failed miserable?

    Thanks for any opinions you have,
    Shazzy
  3. pookiebyrd

    pookiebyrd New Member

    I have just started Remeron, have been on it for one week. It is great for sleep. I sleep all night, like a rock, but am very groggy, dizzy and pretty much don't give a darn about anything all day also. I also eat constantly, anything in site, whether I am hungry or not.. Have put on considerable weight for just one week, between 5-7 pounds. I have also had to stop driving completely, because of the effecrs... For me the jury is still out, not sure I like it, it helps with sleep, but some days I also sleep half of the day also.... We all react differently and I have read and been told that the side effects get better after about 3 weeks. I am going to give it one more week... Please let me know what you think, once you start it...

    Pookie
  4. Shazzy

    Shazzy New Member

    Hi Pookie.

    Thanks for replying.

    It sounds like your having a hard time with this drug you just started. I know its always hard starting a new drug because of the side effects. Keep me informed how you are getting on with it. I am due to start it tuesday night. Feel somewhat anxious about how good or bad i am going to be with it.

    Shazzy.
  5. Sweetmia

    Sweetmia New Member

    I had been using a Remeron soley as a sleep aid--took about 8 mgs a night--wonderful for sleep. My doctor just started me on 30 mgs every night for anxiety and relief of CFS symptoms. Probably the concern most people have is weight gain. My doctor said that Remeron tends to increase one's desire for carbohydrates. So if you are aware that this is a side effect you can be diligent in staying away from carbs as we should be anyway. I have not noticed an increase in appetite or weight gain, however, I have only been on the higher dose for a week and half. I do feel drowsy in the morning, but I feel that way anyway, so I don't know if it is just my CFS or the meds!! I was taking Effexor XP and stopped taking that because my doctor said I was not really "depressed"
    more of a problem with anxiety and it was causing me to have no sex drive and no sexual response--now that is depressing!!!
  6. Sweetmia

    Sweetmia New Member

    I had been using a Remeron soley as a sleep aid--took about 8 mgs a night--wonderful for sleep. My doctor just started me on 30 mgs every night for anxiety and relief of CFS symptoms. Probably the concern most people have is weight gain. My doctor said that Remeron tends to increase one's desire for carbohydrates. So if you are aware that this is a side effect you can be diligent in staying away from carbs as we should be anyway. I have not noticed an increase in appetite or weight gain, however, I have only been on the higher dose for a week and half. I do feel drowsy in the morning, but I feel that way anyway, so I don't know if it is just my CFS or the meds!! I was taking Effexor XP and stopped taking that because my doctor said I was not really "depressed"
    more of a problem with anxiety and it was causing me to have no sex drive and no sexual response--now that is depressing!!!
  7. Shazzy

    Shazzy New Member

    Hi Everyone.

    As not many people replied to this i can only assume not many people have been on it.

    My doctor told me it is quite new drug. I start it tonight on 15mg for one week then go up to 30mg.

    I will keep you informed on how i am with the side effects and its performance on treating my ME.

    Thanks
    Shazzy

  8. Spoonerpaws

    Spoonerpaws New Member

    I tried Remeron

    It DOES help you to sleep. It DOES increase your appetite.
    I started to experience flu like symptoms and nausea and had to stop taking it.

    Be aware that your doctor should check your white or red blood count while you are on this (I can't remember which) You will find this info on the net

    Everyone responds differently to meds. My sister is now on Remeron and after years of insomnia is FINALLY sleeping

    She is a little tired in the morning though